Vol. 21, No. 1, 1967

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
The descriptive approach to the derivative of a set function with respect to a σ-lattice

Søren Glud Johansen

Vol. 21 (1967), No. 1, 49–58

This paper contains a definition and a construction of a Radon-Nikodym derivative of a a-additive set function with respect to a measure on a σ-lattice, that is, a family of sets closed under countable unions and countable intersections. This derivative is characterized in terms of its indefinite integral, and it is shown how the conditional expectation of an integrable random variable with respect to a σ-lattice, as defined by Brunk, can be obtained as a Radon-Nikodym derivative of the set function determined by the indefinite integral of the random variable.

Mathematical Subject Classification
Primary: 28.16
Secondary: 60.00
Received: 4 April 1966
Published: 1 April 1967
Søren Glud Johansen